Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

No replies on 'my update on coming off' :-(

(7 Posts)
vickylou2004 Wed 15-Jun-11 22:18:48

Where is everyone when you need them?

madmouse Wed 15-Jun-11 22:34:38

It's a bit quiet tonight and your post was more a statement than a request for responses...

Plus if you scroll down or search there are many many threads about coming off ADs as it is a hot topic for many.

But I can imagine you would have liked a response.

vickylou2004 Wed 15-Jun-11 22:42:02

Thanks madmouse, I realised it looked a bit like that, that's why I then asked if anyone was in the same boat.

Just wanted to share my experience, like you say there are lots of threads about this which is why I thought it would spark some interest. Oh well. My dh doesn't understand or my friends understandably.

NanaNina Wed 15-Jun-11 23:43:00

Sorry Vickylou but I didn't understand your post - assume you have started a thread previously on coming off ADs and have not had any replies - is that right?

Please share your experience which should get a better response than the thread you have just started. I don't think anyone who has not experienced mental illness can understand on any level the torment of this illness. That's why the MH thread is so helpful, cus we have all suffered some kind of MH problem and most of us still are suffering, so share away....

vickylou2004 Thu 16-Jun-11 07:31:29

Thank for the reply NanaNina. I did share my experiences-'my update on coming off' further down the messages. I don't know how to tag it to this thread??

Besom Thu 16-Jun-11 07:36:37

Here

I don't have any experience of this, though, sorry. I think it's right that probably better to start a thread with a question.

Hope someone comes along who can help.

dontwantanickname Sat 02-Jul-11 09:40:38

hi, How are you feeling today?

i am coming off AD's as well (venlafaxine) i was on 225mg now i am on 17 and its only been this week i have found it hard, i think with most ADs its when the dose gets really low, then you start to feel the effects of coming off them.

its probably worth going back to your doctor, and discussing slowing down the rate of coming off them, ie you say you are taking half a tablet every other day, maybe discuss with your doctor taking half a tab one day, 1/4 the next. then half the next and so on. I am presuming here that your Doc knows you are coming off them and supports your decsision.

Is there a rush to come off them?ie a medical reason? in my experience while the withdrawal symptoms are not painful they are very uncomfortable and very hard to live with, but i am confident they will eventually pass, however i am on an anti psychotic which has AD properties (seroquel) rather than just not on anything else to 'replace' the AD. (I was diagnosed as bipolar a year ago,and only recently accepted I may have it rather than depression )

I came off citalopram a few years ago (was on 40mg) but was put straight on another AD and i was so ill (totally not on this planet) i really don't remember any specific withdrawal symptoms sorry.

you say you decided to come off them; do you have the support of your doctor to come off them? you say you disagree with your doc about the tabs being psychological-can you expand on this a bit? do you mean you disagree with the diagnosis and that's why you are coming off them?

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: